MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

ALPHATEC SPINE, INC. INVICTUS; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 55475-105-100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The implants have not returned for investigation.Photographs were not provided to confirm the event.Review of device history records indicates no manufacturing or processing related irregularities that may have caused or contributed to this event.If the device and/or additional information are supplied a follow-up report will be filed accordingly.
 
Event or Problem Description
It was reported that two screws broke postoperatively.Revision surgery is scheduled to remove the broken screws.
 
Additional Manufacturer Narrative
Corrected information: d9.Yes, returned to manufacturer on 05/24/2024.H3.Yes.H6.Type of investigation: 10, 3331.Investigation findings: 3243, 3252.Investigation conclusion: 19.Device evaluation: two tulip heads and one screw shank returned for evaluation.The shank is fractured through the neck and into the base of the shank sphere.The shank head is immobile and has slight deformation on the distal face of the tulip.It is likely the construct load path traveled through the neck instead of through the friction lock between shank head and tulip.This could be a result of repeated cyclic loading to the neck beyond the performance loads for which it was designed.The 2nd tulip appears to have been locked down in an orientation as intended with the friction lock between shank head and tulip taking load.After the initial screw fractured, all the construct loading was placed on the 2nd screw causing it to break.The original screw trajectory and location are unknown.The supporting construct details and patient medical history are also unknown.Based on the available information, the root cause is likely a result of the excessive loading.Labeling review: warnings/cautions/precautions: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.Postoperative management: immobilization should be considered in order to prevent bending, dislocation, or breakage of the implant device in the case of delayed, mal-union, or non-union of bone.Immobilization should continue until a complete bone fusion mass has developed and been confirmed.

Brand Name
INVICTUS
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key19281134
Report Number2027467-2024-00049
Device Sequence Number20416899
Product Code KWP
UDI-Device Identifier00190376457390
UDI-Public(01)00190376457390(10)TO01447
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K214006
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55475-105-100
Device Catalogue Number55475-105-100
Device Lot NumberTO01447
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown